Fentanyl side effects with pain pump?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Oct 2008
Total Posts : 2
   Posted 10/19/2008 10:38 AM (GMT -6)   

Should I be worried if I can't eat anything but applesauce without causing stomach problems?  I was using a PTM (was able to give myself a bolus) in the summer.  I noticed that when I gave myself a bolus I would have diarrhea.  Since that time we have eliminated my PTM but have increased my rate of medication in my pump.  I have days where I just don't eat except applesauce, cheese sticks and sometimes crackers.  When I do eat I suffer the consequences.  Does anyone else experience this?  I'm frustrated and I don't feel like my nurse practitioner is listening to me.



Forum Moderator

Date Joined Feb 2003
Total Posts : 13362
   Posted 10/19/2008 2:39 PM (GMT -6)   
Yes, you should worry if you are having issues with eating. It could be the increase is causing you this problem. Make an appt to see your dr, not his nurse pract., I think this is over her head to say the least. Most pain meds are notorious for causing constipation, not diahrea. I have a pump and have never experienced either of the two problems. My big D is a result of my crohns disease. How much of an increase do you get with your pump? My dr give a 20% increase, there for a long time in the beginning I was only getting 10% increases due to other health issues. My concentration level has been increased and this has really helped me. Please get a hold of your dr. Susie

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 7:08 AM (GMT -6)
There are a total of 2,710,449 posts in 298,898 threads.
View Active Threads

Who's Online
This forum has 153452 registered members. Please welcome our newest member, kderpopky.
193 Guest(s), 5 Registered Member(s) are currently online.  Details
Georgia Hunter, George_, vopalien, Huddie, dbwilco

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer